Vol. 7, No. 9, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Further evidence for conjectures in block theory

Benjamin Sambale

Vol. 7 (2013), No. 9, 2241–2273
Abstract

We prove new inequalities concerning Brauer’s k(B)-conjecture and Olsson’s conjecture by generalizing old results. After that, we obtain the invariants for 2-blocks of finite groups with certain bicyclic defect groups. Here, a bicyclic group is a product of two cyclic subgroups. This provides an application for the classification of the corresponding fusion systems in a previous paper. To some extent, this generalizes previously known cases with defect groups of types D2n × C2m, Q2n × C2m and D2n C2m. As a consequence, we prove Alperin’s weight conjecture and other conjectures for several new infinite families of nonnilpotent blocks. We also prove Brauer’s k(B)-conjecture and Olsson’s conjecture for the 2-blocks of defect at most 5. This completes results from a previous paper. The k(B)-conjecture is also verified for defect groups with a cyclic subgroup of index at most 4. Finally, we consider Olsson’s conjecture for certain 3-blocks.

Keywords
$2$-blocks, bicyclic defect groups, Brauer's $k(B)$-conjecture, Alperin's weight conjecture
Mathematical Subject Classification 2010
Primary: 20C15
Secondary: 20C20
Milestones
Received: 30 September 2012
Revised: 16 October 2012
Accepted: 23 March 2013
Published: 18 December 2013
Authors
Benjamin Sambale
Mathematisches Institut
Friedrich-Schiller-Universität
D-07737 Jena
Germany